# SDR CAL950413

- Difficulty date: May 21, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N68046
- Make and model: Doug DC-10-10
- Aircraft serial: 47800
- Engine: Ge CF66D
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 1 Engine
- Part time: 51,823 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A, E

## Discrepancy

SYD - FLT 0909 - NR 1 ENGINE EXPERIENCED COMPRESSOR STALLS AT 37,000 FEET AFTER DEPARTING SYD.  THE NR 1 ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS RETURNED TO SYD WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE READIED THE AIRCRAFT FOR FERRY FLIGHT TO GUM WHERE THE NR 1 ENGINE WILL BE REMOVED AND REPLACED.  SUPPLEMENT - THE STALLS WERE CAUSED BY HIGH PRESSURE BLEED AIR REVERSE FLOW INTO THE 8TH STAGE BLEED AIR DUCT.  THE ENGINE WAS NOT DAMAGED, IT WAS REMOVED AS A PRECAUTION FOR POST-STALL BORESCOPE.  IT IS BELIEVED THAT FAILURE OF 1 OR ALL 3 OF THE FOLLOWING COMPONENTS COULD HAVE RESULTED IN THE REVERSE FLOW CONDITION:  LOWER PRESS CHECK VALVE, PRESS REGULATOR VALVE, AND FAN REVERSER OVERPRESS VALVE.  (W)
